Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 148, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 4, 2017, 12:58 PM EDT for 4 counties in Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2017, 12:58 PM EDT (16:58 UTC)
- Expired
- Aug 4, 2017, 1:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Guernsey County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:42 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 9:42 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 942 AM EDT Fri Aug 4 2017 .SYNOPSIS... A cold front will bring strong to possibly severe thunderstorms this afternoon and evening. Cooler weather for this weekend. Unsettled weather returns Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Warm advection generated showers and storms are vacating our area. Regional radar mosaic illustrates showers and storms forming in southwestern Ohio a little faster than high res models projected. Time shifted grids up two hours to account for latest trends. In addition, added gusty winds as a weather attribute to the forecast as well. 12Z PIT RAOB portrays a damaging wind threat with dry mid levels and unidirectional wind in the column. DCAPE calculations are near 600jkg-1 along with delta theta-e values near 30K. Icy cores near 18KFT could be enough to get a downburst. Once temperatures climb near 80F, expect towers to grow and storms to develop. With earlier onset of storms, atmosphere won't be as juicy, however low level moisture continues to funnel into the region allowing CAPE to surpass 1000 jkg-1. The treat of tornadoes is very low but non zero. Updraft helicity in the 01-km layer off 0Z NCAR 3km supports highest chance farther north in New York. Flash flooding is possible but low given progressive nature of storms. Dewpoints will be in the mid and upper 60s allowing PWATS to climb above climo. Hourly and three hourly QPF numbers are below urban flash flood guidance, but if an area gets hit with the first line and then the second line associated with front passes over the same location we could see high water. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Most of the showers and thunderstorms should exit the region this evening as the front completes its passage. Upper troughing across the ern Great Lakes, combined with limited lake enhancement in WNW flow, could result in a few showers mainly N of I 80 part of Sat, though building sfc high pressure should end these chances later in the day. Models have trended faster with developing sfc low pressure ahead of an upper trough dropping SE across the Great Lakes region late in the weekend, though they differ in exact timing. Sided close to the ECMWF solution, which has been the most consistent and is a compromise of the NAM and GFS solutions. This results in rain chances returning late Sun, with most of the precip expected Sun night where likely POPs were maintained. Temperatures are expected to average below seasonal levels. && .LONG TERM /MONDAY THROUGH THURSDAY/... An upper trough across the NE CONUS/Great Lakes region, and an associated sfc low, should maintain rain chances to start the work week. Ridging should return dry weather mid week before broad troughing across the Ern CONUS, and sfc low development across TN valley region, return rain chances to the forecast by late in the week. Temperatures are expected to average below seasonal levels. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... General VFR is expected until storms begin to develop this afternoon ahead of an approaching cold front. Coverage will be scattered early on...followed by a line of storms crossing late afternoon/early evening. .OUTLOOK... Restrictions are likely again with Mon low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && .synopsis...98 .near term...98
Hazardous weather outlook, Aug 4, 3:09 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 309 AM EDT Fri Aug 4 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-050715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 309 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Scattered severe thunderstorms are possible this afternoon and early evening with a crossing cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 07
In the hours before
Special weather statement, Aug 4, 12:20 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1220 PM EDT FRI AUG 4 2017 PAZ007-041645- Mercer- 1220 PM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT NORTHWESTERN MERCER COUNTY... At 1219 PM EDT, a strong thunderstorm was located near Vienna Center, or 8 miles west of Sharpsville, moving northeast at 45 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Greenville... Jamestown... Sheakleyville... Maurice K Goddard State Park... This includes Interstate 79 in Pennsylvania between mile markers 108 and 109. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4149 8012 4127 8052 4149 8052 TIME...MOT...LOC 1619Z 224DEG 39KT 4130 8063 Kramar
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:20 PM EDT | Special Weather Statement | PBZ | Mercer | 25 min |
| Aug 4, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 49 min |
| Aug 4, 1:34 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 26 min |
| Aug 4, 2:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 44 min |
| Aug 4, 2:20 PM EDT | Special Weather Statement | PBZ | Mercer | 25 min |
| Aug 4, 2:42 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 33 min |
| Aug 4, 2:46 PM EDT | Special Weather Statement | PBZ | Westmoreland | 29 min |
| Aug 4, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 34 min |
| Aug 4, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 33 min |
| Aug 4, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 30 min |
| Aug 4, 3:32 PM EDT | Special Weather Statement | PBZ | Clarion | 28 min |
| Aug 4, 3:45 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 45 min |
| Aug 4, 4:00 PM EDT | Special Weather Statement | PBZ | Indiana | 30 min |
| Aug 4, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 31 min |
| Aug 4, 5:33 PM EDT | Special Weather Statement | PBZ | Lawrence | 27 min |
| Aug 4, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer, Venango | 49 min |
| Aug 4, 6:19 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 26 min |
| Aug 4, 6:46 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 59 min |
| Aug 4, 7:30 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 45 min |
| Aug 4, 7:51 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 54 min |
| Aug 4, 1:09 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 36 min |
| Aug 4, 3:37 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 38 min |
| Aug 4, 4:02 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 28 min |
| Aug 4, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 50 min |
| Aug 4, 5:14 PM EDT | Special Weather Statement | PBZ | Columbiana | 31 min |
| Aug 4, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 22 min |
| Aug 4, 6:35 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 40 min |
| Aug 4, 1:12 PM EDT | Special Weather Statement | PBZ | Wetzel | 33 min |
| Aug 4, 1:41 PM EDT | Special Weather Statement | PBZ | Hancock | 34 min |
| Aug 4, 1:46 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 29 min |
| Aug 4, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 40 min |
| Aug 4, 6:09 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.